Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 17, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 9, 2011, 3:45 PM EST. It took effect at Mar 10, 2011, 7:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 3:45 PM EST (20:45 UTC)
- In effect from
- Mar 10, 2011, 7:00 AM EST
- Expired
- Mar 11, 2011, 3:22 PM EST
- In force
- 32 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
735 WHUS73 KIWX 092045 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 345 PM EST WED MAR 9 2011 LMZ043-046-100445- /O.NEW.KIWX.SC.Y.0017.110310T1200Z-110311T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 345 PM EST WED MAR 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 1 PM EST FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS THURSDAY WITH GUSTS TO 30 KNOTS...DIMINISHING TO 10 TO 20 KNOTS THURSDAY NIGHT AND CONTINUING INTO FRIDAY. * WAVES: BUILDING TO 6 TO 10 FEET THURSDAY...SUBSIDING TO 4 TO 7 FEET BY DAYBREAK FRIDAY...AND SUBSIDING FURTHER TO UNDER 4 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
698 WHUS73 KIWX 100348 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 PM EST WED MAR 9 2011 LMZ043-046-101200- /O.CON.KIWX.SC.Y.0017.110310T1200Z-110311T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 PM EST WED MAR 9 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 1 PM EST FRIDAY. * WINDS: NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS THURSDAY WITH GUSTS TO 30 KNOTS...DIMINISHING TO 10 TO 20 KNOTS THURSDAY NIGHT AND CONTINUING INTO FRIDAY. * WAVES: BUILDING TO 6 TO 10 FEET THURSDAY...SUBSIDING TO 4 TO 7 FEET BY DAYBREAK FRIDAY...AND SUBSIDING FURTHER TO UNDER 4 FEET FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
187 WHUS73 KIWX 100942 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 AM EST THU MAR 10 2011 LMZ043-046-101745- /O.EXT.KIWX.SC.Y.0017.110310T1200Z-110312T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 AM EST THU MAR 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...DIMINISHING TO 10 TO 20 KNOTS THURSDAY NIGHT AND CONTINUING INTO FRIDAY. * WAVES: BUILDING TO 5 TO 8 FEET TODAY...SUBSIDING TO 4 TO 7 FEET BY DAYBREAK FRIDAY...AND SUBSIDING FURTHER TO UNDER 4 FEET FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
050 WHUS73 KIWX 101545 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 AM EST THU MAR 10 2011 LMZ043-046-102345- /O.CON.KIWX.SC.Y.0017.000000T0000Z-110312T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 AM EST THU MAR 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... DIMINISHING TO 10 TO 20 KNOTS THURSDAY NIGHT AND CONTINUING INTO FRIDAY. * WAVES: BUILDING TO 5 TO 8 FEET TODAY...SUBSIDING TO 4 TO 7 FEET BY DAYBREAK FRIDAY...AND SUBSIDING FURTHER TO UNDER 4 FEET FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
164 WHUS73 KIWX 102133 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 PM EST THU MAR 10 2011 LMZ043-046-110545- /O.CON.KIWX.SC.Y.0017.000000T0000Z-110312T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 433 PM EST THU MAR 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS... DIMINISHING TO 10 TO 20 KNOTS FRIDAY...THEN BACKING SOUTHWEST FRIDAY EVENING. * WAVES: BUILDING TO 5 TO 8 FEET TONIGHT...SUBSIDING TO 4 TO 7 FEET BY FRIDAY MORNING...THEN SUBSIDING FURTHER TO UNDER 4 FEET FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
816 WHUS73 KIWX 110221 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 921 PM EST THU MAR 10 2011 LMZ043-046-111030- /O.CON.KIWX.SC.Y.0017.000000T0000Z-110312T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 921 PM EST THU MAR 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. * WINDS: NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS... DIMINISHING TO 10 TO 20 KNOTS FRIDAY...THEN BACKING SOUTHWEST FRIDAY EVENING. * WAVES: 4 TO 7 FEET OVERNIGHT INTO FRIDAY MORNING...THEN SUBSIDING TO UNDER 4 FEET BY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
737 WHUS73 KIWX 110939 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 439 AM EST FRI MAR 11 2011 LMZ043-046-111745- /O.EXT.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/ /O.NEW.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 439 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS WILL DIMINISH TO 5 TO 10 KNOTS TODAY AND BACK SOUTHWEST. SOUTHWEST WINDS WILL INCREASE TONIGHT AND SATURDAY MORNING AND VEER WEST TO 35 KNOT GALES SATURDAY MORNING. * WAVES: 6 TO 7 FEET WILL DECREASE TO UNDER 4 FEET BY THIS EVENING...AND THEN BUILD TO 4 TO 7 FEET ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
370 WHUS73 KIWX 111530 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1030 AM EST FRI MAR 11 2011 LMZ043-046-112330- /O.CON.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/ /O.CON.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1030 AM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: NORTHWEST WIND 10 TO 20 KNOTS WILL DIMINISH TO AROUND 10 KNOTS THIS AFTERNOON...AND BECOME SOUTHWEST LATE. SOUTHWEST WINDS WILL INCREASE TONIGHT AND SATURDAY MORNING AND VEER WEST TO 35 KNOT GALES SATURDAY MORNING. * WAVES: UP TO 6 FEET WILL DECREASE TO UNDER 4 FEET BY THIS EVENING...AND THEN BUILD TO 4 TO 7 FEET ON SATURDAY AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
242 WHUS73 KIWX 112022 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 322 PM EST FRI MAR 11 2011 LMZ043-046-120430- /O.CAN.KIWX.SC.Y.0017.000000T0000Z-110311T2200Z/ /O.CON.KIWX.GL.A.0003.110312T1500Z-110313T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 322 PM EST FRI MAR 11 2011 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS LATE TONIGHT WILL BECOME WEST 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS GALES FROM MID MORNING SATURDAY THROUGH EARLY SATURDAY EVENING. * WAVES: BUILDING TO 4 TO 7 FEET ON SATURDAY AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 2:32 PM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 9, 2:32 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 232 PM EST WED MAR 9 2011 .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT... KIWX RADAR SHOWING BACK EDGE OF MAIN PRECIP AREA NOW MOVING THROUGH OH COUNTIES THIS AFTN. HAVE ADJUSTED GRIDS ACCORDINGLY AND WILL GO WITH JUST A CHANCE OF LIGHT RAIN OR DRIZZLE AS SFC LOW MOVES OVERHEAD THIS EVENING. WILL CONTINUE WITH CHANCE POPS OVERNIGHT AND WAIT FOR DRY SLOT TO PUSH OFF TO THE EAST ALLOWING WRAP AROUND MOISTURE TO MOVE IN ALONG WITH UPPER TROUGH TRAVERSING THROUGH THE TN/OH VALLEY TO PROVIDE ADDL SUPPORT FOR PRECIP TO REDEVELOP THURSDAY MORNING. COLD AIR WILL BE SLOWER TO MOVE IN AND AS A RESULT WILL WORK AGAINST NORMAL DIURNAL CYCLE...ESPECIALLY IN EASTERN CWA. THEREFORE ANTICIPATE A SLOWER CHANGEOVER TO SNOW AND A MORE PROLONGED PERIOD OF A RA/SN MIX. OVERALL SLOWER PROGRESSION WILL HAVE -SN CHANCES EXTENDED INTO THURSDAY EVENING FOR EASTERN CWA AS WELL. CAA PATTERN WILL RESULT IN LITTLE DIURNAL TEMP CHANGE FOR HIGHS THURSDAY AND LOWS BACK CLOSE TO NORMAL FOR THU NITE. && .LONG TERM... FRIDAY THROUGH WEDNESDAY... FRIDAY WILL BE A TRANSITION TODAY BETWEEN WEATHER SYSTEMS...WITH MAIN FORECAST ISSUES IN THE EXTENDED FORECAST CENTERED ON PRECIP POTENTIAL FRIDAY NIGHT INTO SATURDAY WITH NEXT CLIPPER TYPE SYSTEM. INDUCED UPPER LEVEL RIDGING BETWEEN STRONG EASTERN CONUS UPPER TROUGH AND NEXT PACIFIC TROUGH MOVING INTO THE NORTHERN ROCKIES WILL PROVIDE SYNOPTIC SCALE DEEP SUBSIDENCE ON FRIDAY WITH PARTLY TO MOSTLY SUNNY CONDITIONS. LOW LEVEL RIDGE AXIS WILL REMAIN WEST OF THE AREA ON FRIDAY KEEPING REGION IN NORTHWEST LOW LEVEL FLOW...WHICH WILL ACTUALLY TRANSLATE TO WARM ADVECTION IN THIS CASE DUE TO DEPARTING LOW LEVEL COOL POCKET WITH THE EASTERN CONUS TROUGH. HIGHS IN THE LOWER TO MID 40S SEEM ATTAINABLE AT THIS TIME GIVEN INSOLATION AND WARM ADVECTION. BY FRIDAY...ATTENTION WILL SHIFT TO UPPER TROUGH TRACKING ACROSS NORTHERN TIER OF US. SOME FAIRLY SUBSTANTIAL DISCREPANCIES NOTED AMONG VARIOUS MODEL GUIDANCE IN TERMS OF EVOLUTION OF THIS SYSTEM...AS 12Z GFS/NAM APPEAR TO BE DEEPER AND FURTHER SOUTH THAN WHAT WOULD BE SUGGESTED BY SREF AND ECMWF. NOT A WHOLE LOT OF CONFIDENCE AT THIS POINT IN TERMS OF TRACK BUT JUST FROM A PURE WATER VAPOR INSPECTION OF THIS DISTURBANCE CURRENTLY ACROSS EASTERN PACIFIC AND A STRONG UPPER JET STREAK CUTTING THROUGH THE BASE OF THIS TROUGH...WOULD TEND TO PUT MORE STOCK IN THE MORE AMPLIFIED SOLUTION. HOWEVER...TREND TO A MORE STOUT MID/UPPER RIDGE IN ADVANCE OF THIS TROUGH MAY TEND TO SUPPORT FURTHER NORTH IDEA OF OFFERED BY SREF/ECMWF. TAKING THIS INTO CONSIDERATION...GENERALLY GEARED FORECAST TOWARD A BLEND OF THESE TWO CAMPS UTILIZING NAM/GFS DEPTH AND ECMWF/SREF TRACK. NET EFFECT ON THIS FORECAST IS RATHER MINIMAL WITH JUST SOME SHARPENING OF NORTH TO SOUTH POP GRADIENT FRIDAY NIGHT INTO SATURDAY WITH HIGHEST CHANCE POPS IN THE NORTH BASED ON VORT TRACK. WITH SFC LOW EXPECTED TO TRACK JUST NORTH OF THE AREA BASED ON THIS BLENDED SOLUTION...LOW LEVEL THERMO PROFILES MAY BE WARM ENOUGH TO SUPPORT MAINLY LIQUID FOR MOST OF THE AREA SATURDAY AFTERNOON...BUT DID MAINTAIN RAIN/SNOW MENTION ACROSS MOST OF THE AREA. SOME LINGERING LIGHT SNOW MAY PERSIST IN THE FAR EAST SATURDAY EVENING BEFORE THIS SHORT WAVE EXITS TO THE EAST. WARM THERMAL PROFILES SHOULD RESULT IN LITTLE OR NO SNOW ACCUMULATION. WHILE MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT IN NEXT SHORT WAVE AFFECTING THE AREA IN THE MONDAY TIMEFRAME...BOTH 12Z GFS AND ECMWF ARE TRENDING MORE TOWARD IDEA OF MORE EMPHASIS ON SOUTHERN STREAM TROUGH DIGGING INTO LOWER MS RIVER VALLEY LIMITING LOW LEVEL MOISTURE RETURN ACROSS THE AREA. HAVE REMOVED POPS FOR MONDAY FOR NRN TWO THIRDS OF THE AREA. SOME HINTS AT MAYBE ANOTHER MID WEEK DISTURBANCE BRINGING NEXT CHANCE OF -RA...BUT HAVE HELD OFF ON ANY POPS AT THIS TIME DUE TO PROGRESSIVE NATURE OF FLOW MAKING ANY POTENTIAL SHORT WAVES DIFFICULT TO TIME FROM THIS FORECAST DISTANCE. && .AVIATION... IFR CONDITIONS WIDESPREAD ACROSS THE AREA EXPECTED TO CONTINUE THIS AFTERNOON AS LOW PRESSURE SYSTEM APPROACHES. LIFR CIGS ALSO POSSIBLE AS INDICATED BY UPSTREAM OBS IN THE VICINITY OF THE CENTER SFC LOW. WIND SHIFT TO NW EXPECTED OVERNIGHT AS LOW PULLS OUT TO THE NE. COLD AIR MOVING IN BEHIND THIS SYSTEM WILL HAVE AMPLE LOW LEVEL MOISTURE TO WORK WITH AND CHANGE RAIN OVER TO SNOW AT KSBN BY 12Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LOGSDON LONG TERM...MARSILI AVIATION...LOGSDON
Hazardous weather outlook, Mar 9, 4:34 AM EST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 AM EST WED MAR 9 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 434 AM EST WED MAR 9 2011 /334 AM CST WED MAR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING IS EXPECTED TO CONTINUE ALONG SOME RIVERS IN THE AREA. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FLOOD WARNINGS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MINOR FLOODING IS EXPECTED TO CONTINUE ALONG SOME RIVERS IN THE AREA THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED... THOUGH RAINFALL REPORTS WILL BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-100945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 AM EST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY AND THURSDAY NIGHT... AND AGAIN SATURDAY AND SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 11:02 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 29 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.